Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 mcq  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author5 Posts
  #1

A 41 yr old female with dysthmic disorder is started on MAOI, what medication should she avoid?




  #2

she shouldSSRI


  #3

No
Dietary limitations ( cheese, salami, chinese bean pods, liver of all types, meat n yeast extract, red wine, herry, cognac, beer, ale, soy sauce, shrimp paste, sauerkaut )and abstinence from drug products containing phenylpropanolamine, phenylepherine, meperidine, dextromethorphan, and pseudoephedrine are mandatory for MAO-A type inhibitors since the reduction of available monoamine oxidase leaves the pt vulnerable to exogenous amines.

Pseudoephedrine is good one to remember as ppl tend to buy it OTC.


  #4

Yes even SSRI and TCA are not to be given to these patients...
actually before ever prescribing an SSRI patient should be off MAO I for at least 14 days and they cld cause the Serotonin syndrome....sounds too big right ...yes, it is actually fatal....and even abrupt switching from a MAO I to another
SSRI and the TCA inhibit the reuptake and along with MAO I they wld casue a surge in monoamines and sever hypertension with all the their cardiac effects.....

Of course in addtion to all the sympathomimetic drugs and foods you have mentioned


:wink:


  #5

hi
i wish i can study as much as u can
bilal





Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

mcq
mcq
mcq
show Related resources









Advertise | Support | Premium | Contact